Short tempered and low tolerance of little things since starting new med

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sylknmyst
Regular Member


Date Joined Feb 2003
Total Posts : 467
   Posted 10/19/2007 1:07 PM (GMT -7)   
I am starting my second week on Cymbalta 30 mg, along with my decreased Effexor at 75 mg.  I am to continue this for another week and and then increase my Cymbalta to 60 mg then quit the Effexor altogether. 
 
I have never felt angry or irritated and short tempered at little things on other meds, but it seems like since I started the Cymbalta, I have a very short fuse.  I am concerned about this because I have 2 children at home.  I haven't had (nor have I EVER) any thoughts of hurting them or myself, but the irritability concerns me enough!  Has anyone else experienced this on Cymbalta?  I see my Doc on Monday for a check up but I would love to hear some input from you wonderful people here!  I am on here almost daily reading everyone's posts and they help me a great deal!  Any insight would be very helpful, please.
 
Thanks in advance!
 
Sylkn
Sylknmyst
 
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much.
-Mother Teresa-
 
Dx: Anxiety, Depression
RX:  Effexor Xr 75 mg, Cymbalta 30 mg, Xanax .5 mg


liquid
Regular Member


Date Joined Sep 2007
Total Posts : 127
   Posted 10/19/2007 3:07 PM (GMT -7)   

Hi sylk,

When you say decreased Effexor, were you on 150mg?.

i was on 75mg and got increased to 150mg, but i did miss 3 days of effexor due to the chemist was out of stock. I found myself feeling strangely angry for no apparent reason, and very irritable, and also had alot of nerve impulses, like little electrical shocks in my body, i'm not sure if this is the case with you, i'm not sure about Cymbalta as i've never taken them, i take mirtazapine for depression, but maybe the lowered dosage of the effexor may be attributing to your mood swings. Then again i may be completely off track, im not a Dr.

Just a thought of what it may be. I do hope you feel better soon, as feeling angry all the time is no fun. Get better soon, Thinking of you.

(((((HUGS))))).. :-)


Suffer from major depression, Agoraphobia, Anxiety, Panic attacks, Recovering Alcoholic.
 
I have 4 great kids and a wonderfully supportive partner.
 
"There is a light at the end of the tunnel"
 
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/19/2007 9:40 PM (GMT -7)   

Sylkn,

I chose not to take Effexor as my physician did tell me of some of the issues with withdrawal from the med as reported by other patient's .............which included brain zaps, dizzyness, anxiety, tightness in chest, ringing in ears, mood swings, real aggressive anger, restlesness, flu like symptoms etc. The part about brain zaps was the one that scared me.

However you are starting on another med so I would think it is a good possibility that your right, the withdrawal is causing your anxiety and easy loss of temper. Your sx could be a rebound effect from withdrawing the med.

Please discuss your symptoms with your physician and remember every person is different in how their body reacts to chemicals.  So please be assured that your problems will be resolved by working with your physician and your therapist.

Gentle hugs and you have my support as I know this is a tough one for you to deal with.

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


sylknmyst
Regular Member


Date Joined Feb 2003
Total Posts : 467
   Posted 10/20/2007 8:55 AM (GMT -7)   

Thank you both for replying to my post. 

Liquid, to answer your question, yes I was on 150 mg of Effexor and now down to 75 mg.  I had I think maybe 2 small brain zaps, but that was it when I decreased.  They are not fun, I remember when I had to decreases last year because of my pregnancy they were almost debilitating!  And, Kitt, yes I see my Doc on Monday so i will discuss all of my symptoms with him.  I hate having to try different meds when one stops working, but one thing I can say is that I give it the full 4 to 6 weeks to see if the new one does help.

I just found out my husband will be going away on Sunday and won't be back until Thursday due to his work requiring him to do so.  UGH!  So that meaves me at home with my 2 children, 6 years and 6 months old - by myself!  They are both wonderful kids, really, but I am stressing about getting my daughter ready for school in the mornings along with having to feed the baby and any unexpected interruptions!  lol

Anyway, i will let you guys know what my Doc says on Monday - which by the way I will have to take the kids with me to - I hope they cooperate so I can actaully talk to the Dr.

Thanks again you guys!  (((HUGS!!!)))

Sylk


Sylknmyst
 
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much.
-Mother Teresa-
 
Dx: Anxiety, Depression
RX:  Effexor Xr 75 mg, Cymbalta 30 mg, Xanax .5 mg


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/20/2007 10:48 AM (GMT -7)   

Dear Sylk,

I can identify with taking the children along, I had four and if one was ill, or I had an appointment, I usually had to drag the clan along. Having no relatives in the area was a draw back to living far from my parents.

I will be thinking of you this weekend and try to stay in the moment.  Don't anticipate Monday, it will get here soon enough. :)

Gentle Hugs to you.


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:41 AM (GMT -7)
There are a total of 2,735,876 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
271 Guest(s), 6 Registered Member(s) are currently online.  Details
ResilienceR, Christine1946, therearemiracles, ChickNorris, Mustard Seed, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer